Topic: Side effects of Xeloda (capecitabine)
In the section about clinical trials I have described the new UK clinical trial, using Xeloda, designed to establish if there is any benefit in giving chemotherapy after resection surgery. I was fortunate to be selected for the trial but within 4 days of starting to take the Xeloda, I was admitted to hospital with severe chest pains and after about a week of tests, the view of the cardiologist, the oncologist and other medical staff was that it seems likely that the Xeloda caused an artery to go into spasms, although it is still possible that I have an inherent heart problem. The result is that, for the meantime, I am no longer taking Xeloda but am receiving the medication I would have been given if I had a heart problem.
I was wondering if anyone has had similar problems after taking capecitabine? If so, what was the outcome? Were you able to take another form of chemotherapy? Any information will be appreciated because I have an appointment with the oncologist next week.